Alert archive / Tennessee / Frost Advisories in 2022

Frost Advisory 2, NWS Nashville, TN

April 8, 202238 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 8, 2022, 2:44 PM CDT for 38 counties in Tennessee. It took effect at Apr 9, 2022, 1:00 AM CDT. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 2:44 PM CDT (19:44 UTC)
In effect from
Apr 9, 2022, 1:00 AM CDT
Expired
Apr 9, 2022, 1:49 AM CDT
In force
49 min
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS74 KOHX 081944
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
244 PM CDT Fri Apr 8 2022

TNZ034-066-079-080-090800-
/O.NEW.KOHX.FZ.W.0001.220409T0900Z-220409T1200Z/
/O.NEW.KOHX.FR.Y.0002.220409T0600Z-220409T0900Z/
Fentress-Cumberland-Grundy-Van Buren-
Including the cities of Jamestown, Allardt, Crossville, Altamont,
Coalmont, and Spencer
244 PM CDT Fri Apr 8 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 4 AM CDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 30 expected. For the Frost Advisory, temperatures as low as
  33 will result in frost formation.

* WHERE...Fentress, Cumberland, Grundy and Van Buren Counties.

* WHEN...For the Freeze Warning, from 4 AM to 7 AM CDT Saturday. 
  For the Frost Advisory, from 1 AM to 4 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ005>011-023>033-056>065-075-077-078-093>095-090800-
/O.NEW.KOHX.FR.Y.0002.220409T0600Z-220409T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Bedford-Coffee-Warren-
Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, Shelbyville, Tullahoma, Manchester, 
McMinnville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
244 PM CDT Fri Apr 8 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 1 AM to 7 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
JB Wright
1 follow-up statement
210 
WWUS74 KOHX 090649
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
149 AM CDT Sat Apr 9 2022

TNZ034-066-079-080-091200-
/O.CAN.KOHX.FR.Y.0002.000000T0000Z-220409T0900Z/
/O.CON.KOHX.FZ.W.0001.220409T0900Z-220409T1200Z/
Fentress-Cumberland-Grundy-Van Buren-
Including the cities of Jamestown, Allardt, Crossville, Altamont,
Coalmont, and Spencer
149 AM CDT Sat Apr 9 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...FROST ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 expected. 

* WHERE...Grundy, Fentress, Cumberland and Van Buren Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Freezing conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ005>011-023>033-056>065-075-077-078-093>095-090800-
/O.CAN.KOHX.FR.Y.0002.000000T0000Z-220409T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Bedford-Coffee-Warren-
Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, Shelbyville, Tullahoma, Manchester, 
McMinnville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
149 AM CDT Sat Apr 9 2022

...FROST ADVISORY IS CANCELLED...

Current satellite observations shows a thick cloud deck over all
of Middle TN that will likely remain in place until the morning
hours. Latest temps remain in the low 40s for most outside of the
Upper Cumberland. For these reasons, the frost advisory has been 
cancelled for this morning across all of Middle TN.

$$

Adcock

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 8, 12:21 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 8, 12:21 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1221 PM CDT Fri Apr 8 2022

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Several reports received of wintry precipitation mixing in with
rainfall across mid state region as these mid morning hours
progress per cold temperatures aloft associated with upper level
trough passage. May continue to see some short spurts of this
wintry mix at some locations at times, but will not be main
precipitation experienced with surface temperatures presently
mainly low to mid 40s with a slight temperature warmup expected
as remainder of today progresses. Latest NAMNest model solution
initialized well with current regional radar mosaic imagery and
has a reasonable logical progged weather pattern evolution
solution through afternoon hours today. Main upper level
troughing influences will continue to move west to east across
area as today progresses. Most rainfall potential should be during
remainder of morning into early afternoon hours, with rainfall
potential decreasing from the west as mid to late afternoon hours
progress. Per current regional temperature trends and consensus
blended model solution guidance values, lowered high temperatures
by on average a couple of degrees across mid state region today.
Tweaked hourly temperature, dewpoint, sky condition, and wind
speed/direction grids blending them with associated previously
forecasted hourly late morning to early afternoon hourly gridded
values. Will also once again update suite of forecast products
shortly after noontime to at least remove morning numerical and
wording references. Remainder of forecast continues to be on
track.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A cold front is making its way across Middle
Tennessee early this afternoon, with mainly light rain, sleet and
snow contained within a narrow band of precipitation that has
formed along the boundary. Ceilings will likely oscillate between
MVFR/VFR for a few hours in the wake of this front with a gusty
west wind. Showers will fully exit the mid state by evening, but
light snow is also possible overnight at CSV as occluded-frontal
moisture swings through the mid state.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........08
Hazardous weather outlook, Apr 8, 2:44 AM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Nashville TN
244 AM CDT Fri Apr 8 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-090745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
244 AM CDT Fri Apr 8 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

For tonight, light snow accumulations (dusting to 0.5") will be
possible along the Cumberland Plateau. In addition, patchy frost is
possible in the extreme southwest portions of Middle TN.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A widespread frost is possible on Saturday night, especially for
those along and east of I-65. Several locations along the Upper
Cumberland may drop below freezing as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:44 PM CDTFreeze WarningOHXCumberland, Fentress, Grundy, Van Buren16 hr

Nearby

Frost Advisories in Tennessee, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.